MAUDE Adverse Event Report: MEDTRONIC, INC ANGIOGRAPHIC GUIDE WIRE; WIRE, GUIDE, CATHETER

MEDTRONIC, INC ANGIOGRAPHIC GUIDE WIRE; WIRE, GUIDE, CATHETER
Catalog Number 007044
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis summary: the wire is exhibiting a short piece of wire sticking out approximately 2.5 cm from the wire distal tip, the wire is sticking out between the coils.A slight pull was done to determine if the piece of wire could be removed, but the piece of wire remained stuck.No other damage noted to the wire.It was confirmed that the safety wire was protruding from the outer spring.There were signs of necking at the location of the wire break, indicating a ductile failure (compared to brittle).The spring was stretched to assess the safety wire weld.It was confirmed that the weld did not fail.The wire broke approximately 1cm from the distal weld.Additionally, it was later confirmed using peroxide that approximately 50cm of the wire had traces of blood.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
There was no damage noted to the angio graphic wire packaging.The wire was removed from packaging per ifu.On inspection the wire was noted to be damaged.The wire tip was not formed by the physician.The wire was not prepped.Issue was noted prior to use.

Brand Name
ANGIOGRAPHIC GUIDE WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key8339383
Report Number1220452-2019-00014
Device Sequence Number19396602
Product Code DQX
UDI-Device Identifier00643169856738
UDI-Public00643169856738
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K082873
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Catalogue Number007044
Device Lot NumberGFCQ1548
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/09/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2019
Initial Report FDA Received Date02/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1